ISSN:
 1930-8337

eISSN:
 1930-8345

All Issues

Volume 14, 2020

Volume 13, 2019

Volume 12, 2018

Volume 11, 2017

Volume 10, 2016

Volume 9, 2015

Volume 8, 2014

Volume 7, 2013

Volume 6, 2012

Volume 5, 2011

Volume 4, 2010

Volume 3, 2009

Volume 2, 2008

Volume 1, 2007

Inverse Problems & Imaging

October 2020 , Volume 14 , Issue 5

Select all articles

Export/Reference:

Convergence analysis of the adjoint ensemble method in inverse source problems for advection-diffusion-reaction models with image-type measurements
Alexey Penenko
2020, 14(5): 757-782 doi: 10.3934/ipi.2020035 +[Abstract](328) +[HTML](106) +[PDF](2923.7KB)
Abstract:

The inverse source problems for nonlinear advection-diffusion-reaction models with image-type measurement data are considered. The use of the sensitivity operators, constructed of the ensemble of adjoint problem solutions, allows transforming the inverse problems stated as the systems of nonlinear PDE to a family of operator equations depending on the given set of functions in the space of measurement results. The tangential cone conditions for the resulting operator equations are studied. Newton-Kantorovich type methods are applied for the solution of the operator equations. The algorithms are numerically evaluated on an inverse source problem of atmospheric chemistry.

Stability estimates in a partial data inverse boundary value problem for biharmonic operators at high frequencies
Boya Liu
2020, 14(5): 783-796 doi: 10.3934/ipi.2020036 +[Abstract](200) +[HTML](68) +[PDF](388.78KB)
Abstract:

We study the inverse boundary value problems of determining a potential in the Helmholtz type equation for the perturbed biharmonic operator from the knowledge of the partial Cauchy data set. Our geometric setting is that of a domain whose inaccessible portion of the boundary is contained in a hyperplane, and we are given the Cauchy data set on the complement. The uniqueness and logarithmic stability for this problem were established in [37] and [7], respectively. We establish stability estimates in the high frequency regime, with an explicit dependence on the frequency parameter, under mild regularity assumptions on the potentials, sharpening those of [7].

Numerical recovery of magnetic diffusivity in a three dimensional spherical dynamo equation
Djemaa Messaoudi, Osama Said Ahmed, Komivi Souley Agbodjan, Ting Cheng and Daijun Jiang
2020, 14(5): 797-818 doi: 10.3934/ipi.2020037 +[Abstract](186) +[HTML](71) +[PDF](395.63KB)
Abstract:

This paper is concerned with the analysis on a numerical recovery of the magnetic diffusivity in a three dimensional (3D) spherical dynamo equation. We shall transform the ill-posed problem into an output least squares nonlinear minimization by an appropriately selected Tikhonov regularization, whose regularizing effects and mathematical properties are justified. The nonlinear optimization problem is approximated by a fully discrete finite element method and its convergence shall be rigorously established.

Hölder-stable recovery of time-dependent electromagnetic potentials appearing in a dynamical anisotropic Schrödinger equation
Yavar Kian and Alexander Tetlow
2020, 14(5): 819-839 doi: 10.3934/ipi.2020038 +[Abstract](167) +[HTML](57) +[PDF](419.78KB)
Abstract:

We consider the inverse problem of Hölder-stably determining the time- and space-dependent coefficients of the Schrödinger equation on a simple Riemannian manifold with boundary of dimension \begin{document}$ n\geq2 $\end{document} from the knowledge of the Dirichlet-to-Neumann map. Assuming the divergence of the magnetic potential is known, we show that the electric and magnetic potentials can be Hölder-stably recovered from these data. Here we also remove the smallness assumption for the solenoidal part of the magnetic potential present in previous results.

Stability estimates for time-dependent coefficients appearing in the magnetic Schrödinger equation from arbitrary boundary measurements
Mourad Bellassoued and Oumaima Ben Fraj
2020, 14(5): 841-865 doi: 10.3934/ipi.2020039 +[Abstract](183) +[HTML](78) +[PDF](451.8KB)
Abstract:

In this work, we study the stable determination of time-dependent coefficients appearing in the Schrödinger equation from partial Dirichlet-to-Neumann map measured on an arbitrary part of the boundary. Specifically, we establish stability estimates up to the natural gauge for the magnetic potential.

A nonconvex truncated regularization and box-constrained model for CT reconstruction
Weina Wang, Chunlin Wu and Yiming Gao
2020, 14(5): 867-890 doi: 10.3934/ipi.2020040 +[Abstract](193) +[HTML](79) +[PDF](1904.71KB)
Abstract:

X-ray computed tomography has been a useful technology in cancer detection and radiation therapy. However, high radiation dose during CT scans may increase the underlying risk of healthy organs. Usually, sparse-view X-ray projection is an effective method to reduce radiation. In this paper, we propose a constrained nonconvex truncated regularization model for this low-dose CT reconstruction. It preserves sharp edges very well. Although this model is quite complicated to analyze, we establish two useful theoretical results for its minimizers. Motivated by them, an iterative support shrinking algorithm is introduced. To handle more nondifferentiable points of the regularization function except zero point, we use a general proximally linearization technique at them, which is helpful to implement our algorithm. For this algorithm, we prove the convergence of the objective function, and give a lower bound theory of the iterative sequence. Numerical experiments and comparisons demonstrate that our model with the proposed algorithm performs good for low-dose CT reconstruction.

Nonlocal regularized CNN for image segmentation
Fan Jia, Xue-Cheng Tai and Jun Liu
2020, 14(5): 891-911 doi: 10.3934/ipi.2020041 +[Abstract](231) +[HTML](74) +[PDF](2876.37KB)
Abstract:

Non-local dependency is a very important prior for many image segmentation tasks. Generally, convolutional operations are building blocks that process one local neighborhood at a time which means the convolutional neural networks(CNNs) usually do not explicitly make use of the non-local prior on image segmentation tasks. Though the pooling and dilated convolution techniques can enlarge the receptive field to use some nonlocal information during the feature extracting step, there is no nonlocal priori for feature classification step in the current CNNs' architectures. In this paper, we present a non-local total variation (TV) regularized softmax activation function method for semantic image segmentation tasks. The proposed method can be integrated into the architecture of CNNs. To handle the difficulty of back-propagation for CNNs due to the non-smoothness of nonlocal TV, we develop a primal-dual hybrid gradient method to realize the back-propagation of nonlocal TV in CNNs. Experimental evaluations of the non-local TV regularized softmax layer on a series of image segmentation datasets showcase its good performance. Many CNNs can benefit from our proposed method on image segmentation tasks.

Convexification for a 1D hyperbolic coefficient inverse problem with single measurement data
Alexey Smirnov, Michael Klibanov and Loc Nguyen
2020, 14(5): 913-938 doi: 10.3934/ipi.2020042 +[Abstract](173) +[HTML](64) +[PDF](598.13KB)
Abstract:

A version of the convexification numerical method for a Coefficient Inverse Problem for a 1D hyperbolic PDE is presented. The data for this problem are generated by a single measurement event. This method converges globally. The most important element of the construction is the presence of the Carleman Weight Function in a weighted Tikhonov-like functional. This functional is strictly convex on a certain bounded set in a Hilbert space, and the diameter of this set is an arbitrary positive number. The global convergence of the gradient projection method is established. Computational results demonstrate a good performance of the numerical method for noisy data.

On the simultaneous recovery of the conductivity and the nonlinear reaction term in a parabolic equation
Barbara Kaltenbacher and William Rundell
2020, 14(5): 939-966 doi: 10.3934/ipi.2020043 +[Abstract](237) +[HTML](83) +[PDF](381.45KB)
Abstract:

This paper considers the inverse problem of recovering both the unknown, spatially-dependent conductivity \begin{document}$ a(x) $\end{document} and the nonlinear reaction term \begin{document}$ f(u) $\end{document} in a reaction-diffusion equation from overposed data. These measurements can consist of: the value of two different solution measurements taken at a later time \begin{document}$ T $\end{document}; time-trace profiles from two solutions; or both final time and time-trace measurements from a single forwards solve data run. We prove both uniqueness results and the convergence of iteration schemes designed to recover these coefficients. The last section of the paper shows numerical reconstructions based on these algorithms.

2019  Impact Factor: 1.373

Editors

Referees

Librarians

Email Alert

[Back to Top]